Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 64, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 27, 2017, 3:06 PM CDT. It took effect at Jun 28, 2017, 9:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2017, 3:06 PM CDT (20:06 UTC)
- In effect from
- Jun 28, 2017, 9:00 AM CDT
- Expired
- Jun 29, 2017, 10:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
312 WHUS73 KMKX 272006 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT TUE JUN 27 2017 ...BREEZY WINDS AND HIGH WAVES WEDNESDAY AND WEDNESDAY NIGHT... LMZ643>646-280415- /O.NEW.KMKX.SC.Y.0064.170628T1400Z-170629T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 PM CDT TUE JUN 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CDT THURSDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS WEDNESDAY SHIFTING SOUTHWEST 15 TO 20 KNOTS WEDNESDAY NIGHT. * WAVES: 2 TO 4 FEET WEDNESDAY MORNING BUILDING TO 3 TO 6 FEET IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
6 follow-up statements
056 WHUS73 KMKX 280215 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CDT TUE JUN 27 2017 ...BREEZY SOUTH WINDS AND HIGH WAVES WEDNESDAY AND WEDNESDAY NIGHT... LMZ643>646-281015- /O.CON.KMKX.SC.Y.0064.170628T1400Z-170629T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 915 PM CDT TUE JUN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM CDT THURSDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS WEDNESDAY SHIFTING SOUTHWEST 15 TO 20 KNOTS WEDNESDAY NIGHT. * WAVES: 2 TO 4 FEET WEDNESDAY MORNING BUILDING TO 3 TO 6 FEET IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
260 WHUS73 KMKX 280804 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT WED JUN 28 2017 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH TONIGHT... LMZ643>646-281615- /O.CON.KMKX.SC.Y.0064.170628T1400Z-170629T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CDT WED JUN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT THURSDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... SHIFTING SOUTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES: 2 TO 4 FEET THIS MORNING BUILDING TO 3 TO 6 FEET IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
050 WHUS73 KMKX 281436 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 936 AM CDT WED JUN 28 2017 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH TONIGHT... LMZ643>646-282245- /O.CON.KMKX.SC.Y.0064.000000T0000Z-170629T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 936 AM CDT WED JUN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... SHIFTING SOUTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRONCE WWW.WEATHER.GOV/MKX
184 WHUS73 KMKX 282019 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CDT WED JUN 28 2017 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH TONIGHT... LMZ643>646-290430- /O.CON.KMKX.SC.Y.0064.000000T0000Z-170629T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 PM CDT WED JUN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... SHIFTING SOUTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRONCE WWW.WEATHER.GOV/MKX
021 WHUS73 KMKX 290822 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CDT THU JUN 29 2017 ...BREEZY SOUTHWEST WINDS DIMINISHING...WAVES STILL ELEVATED... LMZ643>646-291500- /O.EXT.KMKX.SC.Y.0064.000000T0000Z-170629T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 AM CDT THU JUN 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET...DIMINISHING TO 2 TO 4 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
398 WHUS73 KMKX 291506 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1006 AM CDT THU JUN 29 2017 ...WAVES SUBSIDING WITH GUSTY WINDS INTO THIS AFTERNOON... .WAVES HAVE SUBSIDED BELOW 4 FEET INTO THIS AFTERNOON. SOUTHWEST WINDS WILL BE GUSTY INTO THIS AFTERNOON AS WELL...BUT WILL REMAIN BELOW 22 KNOTS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. LMZ643>646-291615- /O.EXP.KMKX.SC.Y.0064.000000T0000Z-170629T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1006 AM CDT THU JUN 29 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 2:37 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 27, 2:37 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Tue Jun 27 2017
.SHORT TERM...
Tonight through Friday...Forecast confidence medium.
Sly flow and warm advection will begin tnt but will increase on
Wed when a strong sly LLJ to the west veers to swly at 50-60 kts
as it shifts ewd across srn WI. A shortwave trough will pass
during this time providing upper support. So overall, moderate to
strong warm advection and Q-vector convergence expected for Wed
and lingering into Wed eve. The CAPE will not become appreciable
until late Wed aft-eve although sfc based convection is
questionable due to clouds and cooler temps during the daytime
hours. Thus the best chances for strong or severe storms will be
the evening as warm, moist advection continues via a veering LLJ.
If sfc based convection does occur then all severe threats
including tornadoes would be possible. Some concern for training
convection Wed eve due to the veering LLJ becoming more aligned
with the upper flow, so at least a minor flash flood threat will
be possible. A cold front will gradually pass late Wed nt-Thu AM
with the focus for convection remaining mostly over IL/IA for Thu
and Thu eve, although will still mention chances of tstorms due to
close proximity to the front.
A shortwave trough and compact sfc low will track into se WI late
Thu nt and Fri AM bringing widespread showers and tstorms to srn
WI. The severe threat will likely stay south where higher CAPE
values will be present. The average rainfall expected through Fri
will range from 1.40-2.25 inches with the usual locally higher
amounts. Some rivers may reach minor flood stage due to this.
.LONG TERM...Saturday through Tuesday...Forecast confidence low to
medium.
A fairly large upper trough will reside over Ontario, Canada and
the nrn Great Lakes for the weekend. Shortwave troughs will rotate
around the large upper trough into srn WI bringing chances of
showers and tstorms. For early next week it appears a shortwave
trough and low pressure area will remain mainly to the south as it
tracks ewd.
&&
.AVIATION(18Z TAFS)...Sct060 cumulus this afternoon and broken at
times through the middle of the afternoon in far ern WI.
Otherwise mo clear skies and VFR conditions tnt until early
morning west of KMSN where clouds will increase ahead of an
approaching area of showers and tstorms. LLWS will develop over
south central WI during this time but will dissipate by late
morning on Wed as breezy sly winds develop at the surface. An area
of showers and sct tstorms will move ewd across srn WI through
the day with additional development of strong to severe storms Wed
eve. Areas of MVFR cigs and vsbys will be possible around and
after any showers or storms. Much lower cigs and vsbys within
tstorms.
&&
.MARINE...A Small Craft Advisory is in effect for Wed-Wed nt due
to breezy sly winds and high waves on Wed with the breezy winds
shifting swly for Wed nt.
&&
.BEACHES...A Beach Hazard Statement will likely be needed for
Wed-Wed eve due to breezy sly winds and high waves. Dangerous
structural and longshore currents will likely develop.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 9 AM Wednesday to 6 AM CDT Thursday
for LMZ643>646.
&&
Tonight/Wednesday and Aviation/Marine...Gehring
Wednesday Night through Tuesday...GehringHazardous weather outlook, Jun 27, 2:33 AM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 233 AM CDT Tue Jun 27 2017 WIZ046-047-051-052-056>060-062>072-280730- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 233 AM CDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday afternoon and night. Some of these storms may be severe in the late afternoon and evening. There will also be a small threat of flash flooding as storms may move over the same areas, thereby producing several inches of rainfall. Thunderstorms are also anticipated on Friday, with the greater chances near the Illinois border. There are chances of thunderstorms Saturday afternoon and possibly evening mainly north and west of Madison. Thunderstorm chances will then return on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and night. LMZ643>646-280730- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 AM CDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another Small Craft Advisory may be needed on Wednesday into Wednesday night for breezy southerly winds. Thunderstorms are likely late Wednesday afternoon into Wednesday night. Some of these storms may be severe. Thunderstorms are also anticipated on Friday with the highest chances toward Illinois. There are chances of thunderstorms Saturday afternoon and possibly evening mainly north and west of Madison. Thunderstorm chances will then return on Monday. SPM www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.